Georgia, 2023

Tornado and Hail in Georgia, April 1, 2023

April 1, 2023 · NWS FFC · 39 events in 13 counties and zones

Active weather was expected as a very potent system moved into the midwest and rapidly deepened, driving a cold front into the CWA during the morning hours. Supercells were expected to condense into a linear system and enter the CWA around 2-4AM, enter the Atlanta metro 7-11AM and then progress into central GA.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Active weather was expected as a very potent system moved into the midwest and rapidly deepened, driving a cold front into the CWA during the morning hours. Supercells were expected to condense into a linear system and enter the CWA around 2-4AM, enter the Atlanta metro 7-11AM and then progress into central GA. Clear conditions were expected behind the line.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 1, 3:30 AM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 1, 3:30 AM EST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
430 AM EDT Sat Apr 1 2023

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Sunday)
Issued at 428 AM EDT Sat Apr 1 2023

As of 0830z (4:30 AM) this morning, a NE-to-SW oriented line of
convection with embedded supercells is nearing the NW corner of
the state. The line is progged to push through Metro Atlanta and
Athens between 11z-15z, and push through Macon and Columbus
between 13z-18z.

As far as the SPC Convective Outlook valid until 12z, far NW GA
remains under a Slight Risk with the remainder of N GA roughly
along and north of I-85 under a Marginal Risk. SPC/RAP
mesoanalysis depicts MLCAPE peaking around 500 J/kg across this
area as the line of convection moves through, along with both
effective SRH and 0-1 km SRH around 200-300 m^2/s^2 and favorably
curved RAP hodographs. All this said, expect for convection to
maintain intensity across the Slight and Marginal Risk areas
through the morning and continue to pose a threat for damaging
wind gusts and tornadoes. Speaking specifically to the tornado
risk, a Tornado Watch is in effect across NW GA until 13z.

After 12z, the SPC Convective Outlook picks up with a Marginal
Risk generally along and south of I-20 and a Slight Risk roughly
from a Columbus to Macon to Augusta line. Assuming adequate
daytime heating and resulting destabilization, could see SBCAPE
and MUCAPE climb to 1000-1500 J/kg across the Slight Risk area
this afternoon. The environment is forecast to remain supportive
of robust updrafts -- with the potential for supercells -- given
hi-res models depicting sufficiently high supercell composite
parameter values (which take into account MUCAPE, effective SRH,
and effective bulk wind difference). In addition to damaging winds
and tornadoes, severe storms this afternoon could also produce
hail, though marginal mid-level lapse rates could prove to be a
limiting factor.

Cloud cover will clear quickly behind the line of convection as
the attendant cold front pushes through. A Wind Advisory is in
effect from 12z this morning to 03z Sunday (11 PM tonight) for
counties along and north of I-20. Sustained winds will be 20-25
mph and gusts will be 35-40 mph as the pressure gradient tightens
in the wake of the departing low pressure system that is driving
the severe weather threat. Wind gusts could be even higher at
elevations above 2000 feet.

Much colder air will arrive overnight with Sunday morning lows in
the mid-30s to to mid-50s. Sunday will be sunny to mostly sunny
with afternoon highs in the upper 60s to mid-70s.

Martin

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 428 AM EDT Sat Apr 1 2023

A cold front will bring additional chances for showers and
thunderstorms for the late week into the weekend.

High pressure will be in place across the CWA for the first part
of next week. A cold front will begin to move out of the central
US into the Mississippi River Valley by late Tuesday into
Wednesday. The boundary should cross the Mississippi River on
Wednesday and then move through much of the CWA on Thursday. The
front will end up stalling across southern GA or the FL panhandle
for the latter half of the week into the early part of the weekend
as it becomes parallel to the flow in the mid levels. Models have
been pushing the boundary further south from run to run and not
confident that the boundary will push as far south as the northern
GOMEX. So, precip chances for the end of the week into the early
weekend will depend heavily on where the boundary sets up. Several
waves of low pressure are progged to move east along the
boundary, so the potential for locally heavy rainfall will exist
along and south of where the front stalls.

Models are also still progging the chance for some showers and
thunderstorms overnight Sunday into Monday as a strong southern
stream shortwave moves across the Gulf States. Thickness values do
indicate that there is some potential for an organized area of
thunderstorms and will not make any major changes to this period
in the forecast.

NListemaa

&&

.AVIATION...
(06Z TAFS)
Issued at 125 AM EDT Sat Apr 1 2023

MVFR ceilings will build in at all TAF sites by 07z-10z (with ATL
on the earlier side) and will persist thru the morning. Periods
of IFR ceilings will be possible, especially with TSRA as a line
of SHRA and convection moves thru the ATL-area sites and AHN
between 11z-15z. The convection is forecast to impact MCN and CSG
between 13z-18z. SW winds at 12-18 kts and gusts at 25-30 kts will
accompany the convection. Winds will remain gusty thru the
afternoon and evening, though with a more westerly direction.

//ATL Confidence...06Z Update...
Medium to high confidence on all elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          79  44  72  50 /  70   0   0  10
Atlanta         79  45  71  52 /  90   0   0  20
Blairsville     73  36  68  44 /  50   0   0  10
Cartersville    79  41  70  50 /  60   0   0  20
Columbus        83  48  75  54 /  80   0   0  20
Gainesville     77  43  71  50 /  80   0   0  10
Macon           81  49  74  53 /  70   0   0  10
Rome            79  41  71  50 /  30   0   0  20
Peachtree City  81  43  72  51 /  70   0   0  20
Vidalia         81  52  76  54 /  70   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 AM this morning to 11 PM EDT this evening
for GAZ001>009-011>016-019>025-027-030>039-041>055-057.

&&

SHORT TERM...Martin
LONG TERM....NListemaa
AVIATION...Martin
Hazardous weather outlook, Apr 1, 4:00 AM EST, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
500 AM EDT Sat Apr 1 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
500 AM EDT Sat Apr 1 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A line of thunderstorms will move through much of north and
central Georgia today. A few of the thunderstorms could be strong
to severe. There is also some potential for isolated brief
tornadoes, but the primary severe weather hazard will be damaging
wind gusts.

Patchy to areas of frost are possible late Saturday night across
portions of northeast Georgia.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Thunderstorms will be possible again during the mid to late week
as a cold front stalls across portions of central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Apr 1, 5:03 AM EST, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 AM EDT Sat Apr 1 2023

GAZ004-005-007-012-011030-
Gilmer GA-Whitfield GA-Gordon GA-Murray GA-
603 AM EDT Sat Apr 1 2023

...Strong thunderstorms will impact portions of northwestern Gilmer,
Murray, southern Whitfield and northern Gordon Counties through 630
AM EDT...

At 603 AM EDT, a line of strong thunderstorms was along a line
extending from near Villanow to near Lake Marvin to near Subligna,
and moving east at 85 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dalton, Calhoun, Chatsworth, Resaca, Carters, Tails Creek, Ramhurst,
Redbud, Tilton, Audubon, Mill Creek, Sugar Valley, Mountaintown,
Oakman, Fort Mountain State Park, Nickelsville and North Georgia
Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 AM EDT for north central
and northwestern Georgia.

&&

LAT...LON 3471 8451 3451 8471 3450 8509 3454 8509
      3454 8506 3458 8507 3459 8506 3461 8506
      3462 8505 3472 8505 3472 8513 3473 8511
      3485 8463 3485 8445
TIME...MOT...LOC 1003Z 250DEG 72KT 3470 8508 3463 8508 3454 8516

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 1, 5:23 AM EST, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
623 AM EDT Sat Apr 1 2023

GAZ011-019-011100-
Chattooga GA-Floyd GA-
623 AM EDT Sat Apr 1 2023

...Strong thunderstorms will impact portions of Floyd and south
central Chattooga Counties through 700 AM EDT...

At 623 AM EDT, a line of strong thunderstorms was along a line
extending from Fullerton to Moshat, and moving east at 60 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Rome, Cave Spring, Shannon, Pinson, Lindale and Coosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 AM EDT for northwestern
Georgia.

&&

LAT...LON 3440 8504 3439 8501 3428 8502 3410 8516
      3410 8542 3432 8547
TIME...MOT...LOC 1023Z 266DEG 53KT 3431 8547 3412 8564

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The radar

The Northeast Alabama radar (KHTX), 105 km away, was scanning. The volume nearest the first event began at 10:41 UTC.

Open the radar archive at this moment

Event by event

37 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Floyd

When
April 1, 5:44 AM EST to 5:46 AM EST
Where
Floyd County, 2.67 mi WSW of Garden Lakes
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.260, -85.270

Report of tree down across Barker Rd.

Thunderstorm Wind, Floyd

When
April 1, 5:44 AM EST
Where
Floyd County, 0.93 mi N of Garden Lakes
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.293, -85.228

Report of powerlines down at Mathis Dr and Longmeadow Dr.

Thunderstorm Wind, Floyd

When
April 1, 5:44 AM EST to 5:46 AM EST
Where
Floyd County, 1.5 mi NNW of Garden Lakes
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.300, -85.240

Reports of multiple trees down along Technology Pkwy.

Thunderstorm Wind, Floyd

When
April 1, 5:48 AM EST to 5:50 AM EST
Where
Floyd County, 1.48 mi SE of Silver Creek
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.162, -85.155

Reports of trees and powerlines down across Ramblewood Dr.

Thunderstorm Wind, Floyd

When
April 1, 5:48 AM EST to 5:50 AM EST
Where
Floyd County, 0.3 mi ESE of Lindale
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.178, -85.175

Report of powerlines down at Donahoo Dr and Park Ave.

Thunderstorm Wind, Floyd

When
April 1, 5:48 AM EST to 5:50 AM EST
Where
Floyd County, 0.73 mi E of Rosemont Park
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.228, -85.167

Report of tree down on convenience store at intersection of Maple Ave and E 20th St.

Thunderstorm Wind, Floyd

When
April 1, 5:48 AM EST to 5:50 AM EST
Where
Floyd County, 0.9 mi SE of Fosters Mills
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.240, -85.160

Reports of multiple trees and powerlines down along and east of Hwy 27 and North of E 11th St.

Thunderstorm Wind, Floyd

When
April 1, 5:48 AM EST to 5:50 AM EST
Where
Floyd County, 0.46 mi WSW of Mt Berry
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.277, -85.187

Report of trees and powerlines down along Raymond Ave and Dodd St.

Thunderstorm Wind, Floyd

When
April 1, 5:48 AM EST to 5:50 AM EST
Where
Floyd County, 2 mi NE of Forrestville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.291, -85.126

Report of trees down across road at Bells Ferry Rd and Hwy 53.

Thunderstorm Wind, Floyd

When
April 1, 5:48 AM EST to 5:50 AM EST
Where
Floyd County, 0.57 mi E of Rosemont Park
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.230, -85.170

Reports of multiple trees, limbs, and powerlines down across roadways, homes, and businesses west of Hwy 27 and east of Cave Spring Rd in Rome GA.

Thunderstorm Wind, Floyd

When
April 1, 5:50 AM EST to 5:52 AM EST
Where
Floyd County, 0.85 mi NNE of Lavender
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.230, -85.142

Report of power lines down on Callier Springs Rd near Dodd Blvd SE.

Thunderstorm Wind, Floyd

When
April 1, 5:50 AM EST to 5:52 AM EST
Where
Floyd County, 1.69 mi E of Shannon
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.335, -85.041

Report of powerlines down at Fire Tower Rd and east Hermitage Rd.

Thunderstorm Wind, Floyd

When
April 1, 5:50 AM EST to 5:52 AM EST
Where
Floyd County, 0.38 mi SE of Shannon
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.326, -85.066

Report of tree down across roadway at New Hermitage Rd and East Hermitage Rd.

Hail, Gordon

When
April 1, 5:59 AM EST to 6:00 AM EST
Where
Gordon County, 2.8 mi SW of Farmville
Measured
1 in hail
Reported by
Public
Coordinates
34.420, -84.862

Report of quarter sized hail reported near Plainview Rd and Erwin Hill Rd.

Thunderstorm Wind, Gordon

When
April 1, 6:02 AM EST to 6:04 AM EST
Where
Gordon County, 0.42 mi WNW of Igo
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.483, -84.707

Report of Tree down at Orr Mill Rd and Hwy 411.

Thunderstorm Wind, Gordon

When
April 1, 6:03 AM EST to 6:05 AM EST
Where
Gordon County, 1.39 mi N of Fairmount
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.450, -84.703

Report of tree down at Pinhook Rd and Hwy 411.

Thunderstorm Wind, Gordon

When
April 1, 6:03 AM EST to 6:05 AM EST
Where
Gordon County, 1.44 mi S of Igo
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.459, -84.698

Tree down at Cagle Rd and Hwy 411.

Thunderstorm Wind, Bartow

When
April 1, 6:05 AM EST to 6:07 AM EST
Where
Bartow County, 3.6 mi S of Folsom
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.328, -84.826

Report of tree down blocking road on Timberwood Rd near Crowe Springs Spur NW.

Thunderstorm Wind, Bartow

When
April 1, 6:05 AM EST to 6:07 AM EST
Where
Bartow County, 2.72 mi ESE of Folsom
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
34.362, -84.787

Report of Trees down at Spring Place Rd and Hwy 140.

Thunderstorm Wind, Cherokee

When
April 1, 6:23 AM EST to 6:25 AM EST
Where
Cherokee County, 0.99 mi NW of Sutallee
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.230, -84.632

Report of trees down at Sutallee Ridge Trace and White Road.

Thunderstorm Wind, Cherokee

When
April 1, 6:24 AM EST to 6:26 AM EST
Where
Cherokee County, 3.49 mi ENE of Waleska
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.330, -84.490

Report of Trees down at Lower Burris Rd and Land Rd.

Thunderstorm Wind, Pickens

When
April 1, 6:25 AM EST to 6:27 AM EST
Where
Pickens County, 1.9 mi WSW of Tate
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
34.411, -84.411

Report of trees and powerlines down at Refuge Valley Rd and Waleska 108.

Thunderstorm Wind, Fannin

When
April 1, 6:28 AM EST to 6:30 AM EST
Where
Fannin County, 0.37 mi SSE of Windy Ridge
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
34.915, -84.278

Report of multiple trees down across railroad on Railroad Ave near Mineral Bluff Hwy.

Thunderstorm Wind, Cherokee

When
April 1, 6:32 AM EST to 6:34 AM EST
Where
Cherokee County, 1.13 mi W of Buffington
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.228, -84.440

Report of trees down at Epperson Rd and Scott Rd.

Tornado, Cherokee

When
April 1, 6:35 AM EST to 6:38 AM EST
Where
Cherokee County, 1.92 mi NNW of Woodstock to 2.32 mi NE of Woodstock
Rating
EF0
Path length
2.49 mi
Path width
75 yd
Reported by
Emergency Manager
Coordinates
34.124, -84.536

The tornado first touchdown along the northern edge of homes along Dreamcatcher Drive where a few trees were snapped. The tornado continue east in a largely wooded area snapping trees behind some homes along Pine Bluff ct. As it crossed I575 the driver of a car reported being spun by the tornado and the hood of the car being blown back into and smashing the windshield. Street signs on both sides of I 575 were blown down as well as several small trees. The tornado continued east, crossing Olde Rope Mill Park Road and along Loraine Pkwy causing mostly tree damage before reaching Bell Park Drive and Bell Court Where several trees were snapped. The storm continued into South Cherokee Recreational complex where the roof of a dugout was blown off, bleachers were overturned and a press box was blown over. The tornado weakened and lifted as it reached Mill Creek Road.

Thunderstorm Wind, Cherokee

When
April 1, 6:43 AM EST to 6:45 AM EST
Where
Cherokee County, 0.66 mi SSE of Hickory Flat
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.172, -84.414

Report of trees down at Hickory Flat Hwy and Charles Cox Dr.

Thunderstorm Wind, Dawson

When
April 1, 6:45 AM EST to 6:47 AM EST
Where
Dawson County, 2.89 mi NE of Lumpkin
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.395, -83.990

Report of trees down at Henry Grady Hwy and Price Rd.

Thunderstorm Wind, Forsyth

When
April 1, 7:00 AM EST to 7:02 AM EST
Where
Forsyth County, 3.14 mi ENE of Cumming Mathis Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
34.117, -84.119

Tree down along James Burgess Rd near Brushfoot trail.

Thunderstorm Wind, Oconee

When
April 1, 8:14 AM EST to 8:16 AM EST
Where
Oconee County, 1.16 mi NNW of Tee Pee
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.916, -83.405

Tree down at 441 and 78 interchange near Athens.

Thunderstorm Wind, Clarke

When
April 1, 8:15 AM EST to 8:17 AM EST
Where
Clarke County, 0.59 mi NNE of Princeton
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.928, -83.398

Tree down on home on Riverview Rd near Dellwood Dr.

Thunderstorm Wind, Clarke

When
April 1, 8:16 AM EST to 8:18 AM EST
Where
Clarke County, 0.65 mi W of Green Acres
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.931, -83.381

Report of multiple trees down on Milledge Ave near East Campus Rd.

Thunderstorm Wind, Clarke

When
April 1, 8:16 AM EST to 8:18 AM EST
Where
Clarke County, 0.89 mi W of Green Acres
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.932, -83.385

Report of tree down on car in Parkway Dr near Greenwood Dr.

Thunderstorm Wind, Clarke

When
April 1, 8:18 AM EST to 8:20 AM EST
Where
Clarke County, 0.61 mi WNW of Green Acres
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.932, -83.380

Report of tree and powerlines down at Pinecrest Ct and Pinecrest Dr.

Thunderstorm Wind, Oconee

When
April 1, 8:18 AM EST to 8:20 AM EST
Where
Oconee County, 1.19 mi ESE of Jennings Mill
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.913, -83.451

Tree down at 10 and 78 interchange near Athens.

Thunderstorm Wind, Walton

When
April 1, 8:27 AM EST to 8:29 AM EST
Where
Walton County, 0.43 mi ENE of Social Circle
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
33.653, -83.713

Report of tree down at East Hightower Trail and Jones Rd.

Thunderstorm Wind, Oconee

When
April 1, 8:37 AM EST to 8:39 AM EST
Where
Oconee County, 1.34 mi ENE of Elder
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.780, -83.310

Report of trees down at Greensboro Hwy and Wire Bridge Rd.

Thunderstorm Wind, Dooly

When
April 1, 12:18 PM EST to 12:20 PM EST
Where
Dooly County, 0.69 mi S of Unadilla
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
32.260, -83.730

Report of powerlines down at Borum St and Peavy St.

Thunderstorm Wind, Crisp

When
April 1, 12:33 PM EST to 12:35 PM EST
Where
Crisp County, 2.3 mi NW of Daphne
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
31.994, -83.927

Report of tree down on Cannon Rd Near Milepond Rd.

Thunderstorm Wind, Floyd

When
April 1, 5:48 PM EST to 5:50 PM EST
Where
Floyd County, 0.57 mi W of Forrestville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.270, -85.160

Reports of multiple trees and powerlines down across roadways and on homes north of hwy 293, wast of Riverside Pkwy, and South and West of Hwy 1.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2023Every state in 2023This day in weather historyThe tornado archive for Georgia, 2023Warnings in Georgia, April 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1095538, 1095539, 1095540, 1095541, 1095543, 1095545, 1095546, 1095547, 1095548, 1095554, 1095551, 1095552, 1095553, 1095555, 1095556, 1095557, 1095558, 1095559, 1095560, 1095563, 1095564, 1095586, 1095584, 1095565, 1095576, 1095570, 1095608, 1095607, 1095599, 1095590, 1095591, 1095592, 1095593, 1095601, 1095609, 1095604, 1095610, 1095535, 1095589.